aphthous ulcers in mouth
May 22, 2000
In two phenotype tests, a year apart, I show general resistance to all available anti-HIV meds. I've started a new 5-drug militia one month ago, a regimen with tenofovir (pmpa) and ABT378r, along with 3tc, agenerase and ddi (the last 3 which I have been on previously).
After one week, my gums were so sensitive, it hurt to brush teeth or floss, and a few days later, I developed sores on my tongue, inside of my gums and one on my lip. Also, I've started getting cramping in my calves, which I've had before.
Is this the ddi only? If I stop the ddi, my doc is afraid the other 4 drugs might not be strong enough, and I'm at the end of my options. Any suggestions?
Response from Dr. Henry
Hmmmm, could be the ddI but I wouldn't jump ship yet (?? abacavir as a substitute). I would treat any gingivitis with chlorhexidine and use a magic mouthwash prep (maalox, tetracycline, viscous xylocaine, +/- dexamethasone) over the next several weeks. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.